Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 19, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 13, 2016, 3:47 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2016, 3:47 PM EDT (19:47 UTC)
- Expired
- May 13, 2016, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
690 WHUS71 KCLE 131947 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT FRI MAY 13 2016 LEZ148-149-140400- /O.NEW.KCLE.SC.Y.0019.160513T1947Z-160514T0200Z/ /O.NEW.KCLE.SC.Y.0020.160514T1100Z-160516T0000Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 347 PM EDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 7 AM SATURDAY TO 8 PM EDT SUNDAY. * WINDS...WEST WINDS AROUND 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THIS EVENING. WINDS WILL DIMINISH TO 10 KNOTS OR LESS OVERNIGHT. WINDS WILL PICK UP ONCE AGAIN ON SATURDAY OUT OF THE WEST AROUND 20 TO 25 KNOTS. WINDS WILL REMAIN OVER 20 KNOTS THROUGH SUNDAY. * WAVES/SEAS...WAVES WILL BE AROUND 4 FEET THIS EVENING. WAVES WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT AND THEN BUILD TO 5 TO 7 FEET SATURDAY. WAVES WILL REMAIN OVER 5 FEET THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>147-140400- /O.NEW.KCLE.SC.Y.0020.160514T1100Z-160516T0000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 347 PM EDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 8 PM EDT SUNDAY. * WINDS...WINDS WILL INCREASE TO 20 TO 25 KNOTS OUT OF THE SOUTH EARLY SATURDAY MORNING. THE WINDS WILL BACK OUT OF THE WEST BY THE AFTERNOON WITH GUSTS AROUND 30 KNOTS. * WAVES/SEAS...WAVES WILL BUILD TO 4 TO 6 FEET SATURDAY AND UP TO 7 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
1 follow-up statement
062 WHUS71 KCLE 140213 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1013 PM EDT FRI MAY 13 2016 LEZ148-149-141015- /O.EXP.KCLE.SC.Y.0019.000000T0000Z-160514T0200Z/ /O.CON.KCLE.SC.Y.0020.160514T1100Z-160516T0000Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1013 PM EDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 8 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...SOUTH WINDS WILL SHIFT TO WEST AND INCREASE TO 20 TO 25 KNOTS ON SATURDAY. WINDS WILL REMAIN OVER 20 KNOTS THROUGH SUNDAY. * WAVES/SEAS...WAVES WILL BUILD TO 5 TO 7 FEET SATURDAY. WAVES WILL REMAIN OVER 5 FEET THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>147-141015- /O.CON.KCLE.SC.Y.0020.160514T1100Z-160516T0000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 1013 PM EDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 8 PM EDT SUNDAY... * WINDS...SOUTH WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 30 KNOTS SATURDAY MORNING. WINDS WILL REMAIN IN THE 15 TO 25 KNOT RANGE THROUGH SUNDAY. * WAVES/SEAS...WAVES WILL BUILD TO 4 TO 6 FEET BY SATURDAY NIGHT AND REMAIN ABOVE 4 FEET THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 13, 3:33 PM EDT, 14 minutes earlier.
Area forecast discussion, May 13, 3:33 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
333 PM EDT FRI MAY 13 2016
.SYNOPSIS...
A seasonally modified arctic cold front will move southeast across
the area tonight. High pressure will push up the ohio valley sunday
into monday then another cold front will drop across the region
early tuesday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY/...
A lobe of the polar vortex dropping into the northern part of the
lakes will drive a seasonally modified arctic cold front se across
the area tonight. Widespread shra will push se thru the cwa with the
front producing another quarter of an inch of rainfall on average.
The leading edge of the arctic air will only start to arrive in the
west so lows tonight will still be near normal with lows into the
upper 40s to around 50.
&&
.SHORT TERM /6 AM SATURDAY THROUGH MONDAY NIGHT/.....which is
actually close to normal for mid May.
Shra should still be over the east in the morning then a brief punch
of drier air should create a lull in the shra until slight daytime
heating of only a few degrees helps to trigger more sct shra.
Forcing from the polar vortex should keep skies mostly cloudy so
highs will only be in the low to mid 50s.
Cold air and forcing with the upper low will keep a threat for shra
going into sunday night...especially in the ne where lake effect
conditions will enhance the activity. Temps sat night may be just
cold enough for some snow to mix in with the shra but not expecting
any accumulation. Lows sat night should range from 34 inland to near
40 at the lakeshore. Winds and clouds should act to prevent frost
from forming but tender plants could still suffer some damage.
After highs on sunday only in the upper 40s to lower 50s the lows
sunday night should again be back in the mid 30s. Winds will be
lighter and less clouds should be present so there will be a better
chance of seeing areas of frost. Tender plants will again be subject
to damage.
High pressure pushes up the ohio valley later sunday night into
monday to bring moderating temps for monday with highs screaming all
the way up into the mid 50s to lower 60s for most of the area. The
high should keep conditions mainly dry on monday. another upper
trough drops se into the lakes by late monday night pushing a cold
front se near lake erie. Moisture spreads back into the cwa so will
stay with the plan of starting up a chc for shra. Lows monday night
will be a little warmer so not expecting any threat to tender plants.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Continuing with the upper trough over the region on Tuesday with a
surface frontal boundary expected to slide south later in the day.
The upper low will push off to the east making way for some building
heights with ridging aloft for the later part of the week. Despite
the rising thicknesses, the northerly flow off the lake will not
favor much of a warm up, especially along the lake counties.
The ridge will favor us with dry conditions so have left the
forecast dry after the frontal passage on Wednesday. Looking a
temperatures slightly below climatological normals for the extended.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
Afternoon diurnal cumulus clouds with bases around 3500' will
diminish in coverage this evening. There will be a period of VFR
conditions ahead of the next system moving in overnight. Warm air
advection will bring in some clouds after 06Z tonight with rain
moving in starting in the west. Looking at clouds around 4-5k'
initially but dropping quickly to around 1500' once the rain
develops. The heaviest rain will be between 08-14Z where
visibilities could drop to around 3SM. Looking at prevailing MVFR
conditions in the later half of the TAF period.
Winds will subside overnight as a surface low approaches from the
NW. Winds will back to around 180-200 degrees briefly around
midnight. Soon thereafter...around 08-10Z a strong low level jet
will move in and looking at surface winds of 10-15kt with gusts to
25kt around daybreak. The winds will veer to the NW behind a
trailing cold front between 12-15Z and remain gusty.
Outlook...Non-VFR Saturday in showers then lower ceilings linger
across ne OH/nw PA into Sunday.
&&
.MARINE...
Seeing a brief surge in winds mainly from Erie to Dunkirk of winds
20KT gusts 25 to 30 KT. This surge will be short lived. Winds will
subside ahead of a short wave this evening...with winds backing to
the south. A strong low level jet will move in towards daybreak with
winds picking up out of the southwest. Look for small craft
conditions to develop rapidly Saturday morning with breezy
conditions inland. Winds will not have time to dissipate on the
backside of the low as strong cold air advection kicks in Saturday
Night into Sunday. Winds relax early next week as high pressure
builds over the region.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for LEZ148-
149.
Small Craft Advisory from 7 AM Saturday to 8 PM EDT Sunday for
LEZ142>149.
&&
SYNOPSIS...Adams
NEAR TERM...Adams
SHORT TERM...Adams
LONG TERM...Jamison
AVIATION...Jamison
MARINE...JamisonHazardous weather outlook, May 13, 9:41 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 941 AM EDT FRI MAY 13 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141345- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 941 AM EDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEASONALLY MODIFIED ARCTIC AIR WILL BE OVER THE AREA SATURDAY INTO MONDAY. LOWS OF 33 TO 38 ARE EXPECTED FOR MUCH OF THE AREA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. THESE TEMPERATURES MAY CAUSE DAMAGE TO TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-141345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 941 AM EDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:21 PM EDT | Special Marine Warning | CLE | 39 min | |
| May 12, 9:35 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Huron, Lorain, Marion, Morrow and 1 more | 40 min |
| May 13, 3:47 PM EDT | Small Craft Advisory | CLE | 3 days |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.